Alert archive / Oklahoma / Flash Flood Warnings in 2009
Flash Flood Warning 9, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 1, 2009, 6:54 AM CDT for 4 counties in Oklahoma. It was in force for 4 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2009, 6:54 AM CDT (11:54 UTC)
- Expired
- May 1, 2009, 11:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, OK, Cherokee County, OK, Delaware County, OK, Mayes County, OK
The radar
The Tulsa radar (KINX), 62 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 7:45 AM CDT | FLASH FLOOD | Pryor, OK | NUMEROUS FLOODING ISSUES IN CITY. SWIFT WATER RESCUE REQUIRED JUST NORTH OF PRYOR. 3.36 INCES IN TWO HOURS AT MESONET SITE. |
| May 1, 8:00 AM CDT | FLASH FLOOD | Colcord, OK | FLINT ROAD AND 700 ROAD NEAR COLCORD BARRICADED DUE TO HIGH WATER. ACCESS TO HIGHWAY 412 ALSO RESTRICTED. TIME OF ROAD CLOSURES ESTIMATED. |
| May 1, 8:26 AM CDT | FLASH FLOOD | 5 Ene Peggs, OK | COUNTY ROAD 505 IN TERESITA UNDER WATER. SWIFT WATER RESCUE IN PROGRESS. |
| May 1, 9:03 AM CDT | FLOOD | 5 Ene Peggs, OK | WIDESPREAD FLOODING OF HOMES ACROSS NORTHERN CHEROKEE COUNTY. AN INCREASE IN WATER RESCUE EFFORTS HAVE BEEN REQUIRED ACROSS THE AREA. |
| May 1, 9:42 AM CDT | FLOOD | Locust Grove, OK | COUNTY ROADS IN THE VICINITY OF LOCUST GROVE HAVE BEEN CLOSED. LOCUST GROVE FIRE DEPARTMENT HAS PERFORMED 2 WATER RESCUES FOR STRANDED MOTORISTS. |
| May 1, 10:04 AM CDT | FLOOD | Watts, OK | WATER OVER ROADWAYS IN THE TOWN OF WATTS. |
| May 1, 10:19 AM CDT | FLOOD | Pryor, OK | 25 WATER RESCUES PERFORMED SO FAR IN THE PRYOR AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KTSA 011154 FFWTSA OKC001-021-041-097-011600- /O.NEW.KTSA.FF.W.0009.090501T1154Z-090501T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 654 AM CDT FRI MAY 1 2009 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA NORTHERN ADAIR COUNTY IN NORTHEAST OKLAHOMA SOUTHERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA SOUTHERN MAYES COUNTY IN NORTHEAST OKLAHOMA * UNTIL 1100 AM CDT * AT 653 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN NEAR ROSE...MOVING EAST AT 20 MPH. RADAR INDICATES THAT 1 TO 2 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES INCHES WILL BE POSSIBLE THROUGH 900 AM CDT. * LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN INCLUDE...LEACH...TWIN OAKS...OAKS...SCRAPER...KANSAS...COLCORD... WEST SILOAM SPRINGS AND WATTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. && LAT...LON 3629 9458 3599 9453 3609 9531 3634 9536 $$
4 follow-up statements
000 WGUS74 KTSA 011249 FFSTSA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 749 AM CDT FRI MAY 1 2009 OKC001-021-041-097-011600- /O.CON.KTSA.FF.W.0009.000000T0000Z-090501T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DELAWARE OK-ADAIR OK-CHEROKEE OK-MAYES OK- 749 AM CDT FRI MAY 1 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR SOUTHERN MAYES...NORTHERN CHEROKEE...NORTHERN ADAIR AND SOUTHERN DELAWARE COUNTIES... AT 743 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN 5 MILES SOUTHWEST OF LEACH...MOVING EAST AT 15 MPH. RADAR INDICATES THAT 2 TO 4 INCHES INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 2 TO 3 INCHES WILL BE POSSIBLE IN ISOLATED LOCATIONS THROUGH 1100 AM CDT. THE HEAVIEST RAIN EXPECTED THROUGH 9 AM WILL BE OVER FAR NORTHERN PORTIONS OF CHEROKEE AND ADAIR AND ADAIR COUNTIES. SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN INCLUDE LEACH...TWIN OAKS...OAKS...SCRAPER...KANSAS...COLCORD...WEST SILOAM SPRINGS...WATTS AND WESTVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. && LAT...LON 3629 9458 3599 9453 3609 9531 3634 9536 $$
000 WGUS74 KTSA 011354 FFSTSA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 854 AM CDT FRI MAY 1 2009 OKC001-021-041-097-011600- /O.CON.KTSA.FF.W.0009.000000T0000Z-090501T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DELAWARE OK-ADAIR OK-CHEROKEE OK-MAYES OK- 854 AM CDT FRI MAY 1 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR SOUTHERN MAYES...NORTHERN CHEROKEE...NORTHERN ADAIR AND SOUTHERN DELAWARE COUNTIES... AT 851 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF PRYOR TO 6 MILES SOUTHEAST OF KANSAS...MOVING EAST AT 25 MPH. RADAR INDICATES THAT 3 TO 6 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 3 INCHES WILL BE POSSIBLE THROUGH 1100 AM CDT. OVER 5 INCHES OF RAIN HAS BEEN OBSERVED IN THE PRYOR AREA. SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN INCLUDE LOCUST GROVE...OAKS...WEST SILOAM SPRINGS...PEGGS... SCRAPER...WATTS AND WESTVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. && LAT...LON 3629 9458 3599 9453 3609 9531 3634 9536 $$
000 WGUS74 KTSA 011409 FFSTSA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 909 AM CDT FRI MAY 1 2009 OKC001-021-041-097-011600- /O.CON.KTSA.FF.W.0009.000000T0000Z-090501T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DELAWARE OK-ADAIR OK-CHEROKEE OK-MAYES OK- 909 AM CDT FRI MAY 1 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR SOUTHERN MAYES...NORTHERN CHEROKEE...NORTHERN ADAIR AND SOUTHERN DELAWARE COUNTIES... AT 904 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF PRYOR TO 5 MILES EAST OF PEGGS TO 3 MILES NORTHWEST OF WATTS...MOVING SOUTHEAST AT 15 MPH. RADAR INDICATES THAT 3 TO 6 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 2 TO 3 INCHES WILL BE POSSIBLE THROUGH 1100 AM CDT. SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN INCLUDE SCRAPER...WATTS...PEGGS AND WESTVILLE. FLASH FLOODING HAS BEEN REPORTED IN NORTHERN CHEROKEE COUNTY FROM PEGGS TO TERESITA. ADDITIONAL HEAVY RAIN CAN BE EXPECTED IN THIS AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS OCCURRING. && LAT...LON 3629 9458 3599 9453 3609 9531 3634 9536 $$
000 WGUS74 KTSA 011445 FFSTSA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 945 AM CDT FRI MAY 1 2009 OKC001-021-041-097-011600- /O.CON.KTSA.FF.W.0009.000000T0000Z-090501T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DELAWARE OK-ADAIR OK-CHEROKEE OK-MAYES OK- 945 AM CDT FRI MAY 1 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR SOUTHERN MAYES...NORTHERN CHEROKEE...NORTHERN ADAIR AND SOUTHERN DELAWARE COUNTIES... AT 940 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN ACROSS SOUTHERN MAYES COUNTY AND NORTHERN PORTIONS OF CHEROKEE AND ADAIR COUNTIES. RADAR INDICATES THAT 3 TO 6 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 1100 AM CDT. THE THUNDERSTORMS PRODUCING THE RAIN ARE BEGINNING TO WEAKEN. SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN INCLUDE WESTVILLE...SALINA...LOCUST GROVE...ROSE...LEACH...TWIN OAKS...OAKS...KANSAS...WEST SILOAM SPRINGS...COLCORD AND WATTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN. EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. && LAT...LON 3629 9458 3599 9453 3609 9531 3634 9536 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 1, 5:56 AM CDT, 58 minutes earlier.
Area forecast discussion, May 1, 5:56 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
556 AM CDT FRI MAY 1 2009
...AVIATION...
.DISCUSSION...
FAIRLY DIFFICULT TAF SET WITH LARGELY IFR TO MVFR CIGS AND MVFR
VSBYS THRU THE PERIOD...ALONG WITH DIFFICULT TO TIME TSRA CHANCES
AT ALL SITES. FNT CURRENTLY N OF ALL TAF SITES...AND SHUD MOVE
THRU ALL THE SITES BY 06Z. TSRA CHANCES WILL MIGRATE SOUTH WITH
THE FNT. WINDS WILL BECOME EASTERLY BEHIND THE BNDRY AS
WELL...WITH A TENDENCY FOR ANOTHER REPEAT LIGHT FG AND LOW CIG
EVENT AGAIN TNGT.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...22
LONG TERM....12
AVIATION...22Hazardous weather outlook, May 1, 4:58 AM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
458 AM CDT FRI MAY 1 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
458 AM CDT FRI MAY 1 2009
...WET AND STORMY WEATHER TO CONTINUE THROUGH TODAY AND INTO THE
WEEKEND...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE MORNING HOURS
ALONG A SLOW MOVING COLD FRONT STRETCHING FROM THE SOUTHERN TEXAS
PANHANDLE THROUGH NORTHEAST OKLAHOMA AND TOWARD THE SAINT LOUIS
AREA. INSTABILITY AND WIND SHEAR PRESENT ALONG AND AHEAD OF THE
FRONT WILL CONTINUE TO SUPPORT A LIMITED SEVERE WEATHER THREAT
THROUGH MUCH OF THE DAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE
MAIN THREATS.
ALONG WITH THE SEVERE STORM POSSIBILITIES...HEAVY RAIN AND FLASH
FLOODING WILL CONTINUE TO BE LIKELY. ABUNDANT RAINS OVER THE PAST
FEW DAYS HAVE LED TO SATURATED SOILS AND SWOLLEN CREEKS AND
RIVERS...AND ADDITIONAL RAIN FROM TODAYS THUNDERSTORMS WILL ONLY
WORSEN THE FLOOD THREAT. WIDESPREAD TOTALS OF ONE TO TWO INCHES OF
RAIN CAN BE EXPECTED THROUGH TONIGHT. A FLASH FLOOD
WATCH...OKCFFATSA...HAS BEEN POSTED FOR ALL OF EASTERN OKLAHOMA
AND NORTHWESTERN ARKANSAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY THROUGH THURSDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE FRONTAL BOUNDARY WILL REMAIN IN THE AREA THROUGH THE REMAINDER
OF THE WEEKEND BEFORE FINALLY EXITING EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS ON MONDAY. AS A RESULT...THUNDERSTORMS WILL
REMAIN IN THE FORECAST THROUGH SUNDAY...WITH SEVERE STORMS
POSSIBLE...ESPECIALLY ON SATURDAY. HEAVY RAIN AND FLOODING
CONCERNS WILL ALSO REMAIN...AND THE AFOREMENTIONED FLASH FLOOD
WATCH WILL BE IN EFFECT THROUGH SUNDAY EVENING. RAINFALL TOTALS
FROM SATURDAY THROUGH SUNDAY OF 2 TO 4 INCHES WILL BE
LIKELY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH THE END OF
THE WEEKEND...WITH WEATHER RELATED RESPONSES LIKELY ONE OR MORE
TIMES DUE TO SEVERE WEATHER AND FLOODING POTENTIAL.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, May 1, 4:49 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
449 AM CDT FRI MAY 1 2009
OKZ055>057-061>063-011045-
CRAIG OK-DELAWARE OK-MAYES OK-NOWATA OK-ROGERS OK-WASHINGTON OK-
449 AM CDT FRI MAY 1 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN ROGERS...WESTERN DELAWARE...SOUTHERN CRAIG...SOUTHERN
NOWATA...WASHINGTON AND NORTHERN MAYES
AT 449 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM TALALA TO 2 MILES WEST OF FOYIL TO 3 MILES EAST
OF WHITE OAK...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WATOVA...NEW ALLUWE...FOYIL...
OOLOGAH...BUSHYHEAD...TALALA...CHELSEA...VINITA...KETCHUM...BIG
CABIN...WHITE OAK...SPAVINAW...STRANG...ADAIR...PENSACOLA...LANGLEY
AND DISNEY.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3667 9586 3672 9530 3671 9501 3631 9500
3635 9572
TIME...MOT...LOC 0949Z 289DEG 21KT 3655 9570 3645 9555
3661 9520Local storm report, May 1, 6:47 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
647 AM CDT FRI MAY 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM HAIL LOCUST GROVE 36.20N 95.17W
05/01/2009 M0.75 INCH MAYES OK LAW ENFORCEMENT
REPORTED BY LOCUST GROVE POLICE DEPARTMENT
&&
KATThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:46 PM CDT | River Flood Warning | TSA | Rogers, Tulsa | 3 days |
| May 1, 12:25 AM CDT | Special Weather Statement | TSA | Pawnee | 50 min |
| May 1, 1:34 AM CDT | River Flood Warning | TSA | Muskogee | 37 hr |
| May 1, 2:05 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 55 min |
| May 1, 2:46 AM CDT | Flash Flood Warning | TSA | Craig, Ottawa | 3 hr |
| May 1, 2:59 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 61 min |
| May 1, 3:39 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 54 hr |
| May 1, 3:42 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 63 min |
| May 1, 4:27 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 63 min |
| May 1, 4:49 AM CDT | Special Weather Statement | TSA | Rogers | 56 min |
| May 1, 5:00 AM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 4 hr |
| May 1, 6:25 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 65 min |
| May 1, 7:14 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 61 min |
| May 1, 8:04 AM CDT | Special Weather Statement | TSA | Mayes, Rogers | 26 min |
| May 1, 8:23 AM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers and 1 more | 4 hr |
| May 1, 8:25 AM CDT | Special Weather Statement | TSA | Ottawa | 35 min |
| May 1, 8:32 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Rogers | 47 min |
| May 1, 8:40 AM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 34 min |
| May 1, 8:41 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 64 min |
| May 1, 10:00 AM CDT | Flash Flood Warning | TSA | Tulsa | 4 hr |
| May 1, 10:19 AM CDT | Flash Flood Warning | TSA | Creek, Rogers, Tulsa, Wagoner | 3 hr |
| May 1, 10:44 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes, Rogers, Wagoner | 6 hr |
| May 1, 10:49 AM CDT | Special Weather Statement | TSA | Osage | 41 min |
| May 1, 11:00 AM CDT | Special Weather Statement | TSA | Wagoner | 30 min |
| May 1, 11:02 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 44 min |
| May 1, 11:28 AM CDT | River Flood Warning | TSA | Tulsa | 21 hr |
| May 1, 11:47 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 30 min |
| May 1, 11:50 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 40 min |
| May 1, 12:08 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 4 hr |
| May 1, 12:12 PM CDT | Special Weather Statement | TSA | Mayes | 33 min |
| May 1, 12:31 PM CDT | Special Weather Statement | TSA | Adair | 44 min |
| May 1, 12:54 PM CDT | Special Weather Statement | TSA | Nowata | 66 min |
| May 1, 12:59 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Washington | 30 min |
| May 1, 1:27 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 63 min |
| May 1, 1:29 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 46 min |
| May 1, 1:56 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 64 min |
| May 1, 2:03 PM CDT | Flash Flood Warning | TSA | Rogers, Tulsa | 117 min |
| May 1, 2:15 PM CDT | Special Weather Statement | TSA | Nowata | 60 min |
| May 1, 2:35 PM CDT | Flash Flood Warning | TSA | Nowata, Osage, Washington | 4 hr |
| May 1, 2:35 PM CDT | River Flood Watch | TSA | Osage, Tulsa | 58 hr |
| May 1, 2:35 PM CDT | River Flood Watch | TSA | Washington | 7 hr |
| May 1, 2:35 PM CDT | River Flood Watch | TSA | Adair | 7 hr |
| May 1, 2:35 PM CDT | River Flood Watch | TSA | Okmulgee | 58 hr |
| May 1, 2:35 PM CDT | River Flood Watch | TSA | Creek | 58 hr |
| May 1, 2:49 PM CDT | Special Weather Statement | TSA | Mayes | 41 min |
| May 1, 2:56 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 64 min |
| May 1, 3:02 PM CDT | River Flood Warning | TSA | Cherokee | 18 hr |
| May 1, 3:10 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 36 min |
| May 1, 3:14 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 61 min |
| May 1, 3:52 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Nowata, Ottawa | 6 hr |
| May 1, 3:53 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 67 min |
| May 1, 3:59 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Nowata and 3 more | 6 hr |
| May 1, 4:58 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 47 min |
| May 1, 5:10 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 65 min |
| May 1, 5:14 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 16 min |
Nearby
Flash Flood Warnings in Oklahoma, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.